Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 49, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 31, 2008, 3:03 PM CST for Marion County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2008, 3:03 PM CST (21:03 UTC)
- Expired
- Jan 31, 2008, 3:45 PM CST
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 31, 12:35 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 312103
SVRJAN
MSC091-312200-
/O.NEW.KJAN.SV.W.0049.080131T2103Z-080131T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CST THU JAN 31 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...SANDY HOOK...COLUMBIA...
* UNTIL 400 PM CST
* AT 303 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES SOUTHWEST OF HOLLY SPRINGS...OR ABOUT 10 MILES WEST OF
KOKOMO...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF HOLLY SPRINGS BY 325 PM CST...
MORGANTOWN...7 MILES SOUTH OF GOSS AND 8 MILES NORTH OF PICKWICK BY
330 PM CST...
COLUMBIA BY 335 PM CST...
8 MILES SOUTH OF BUNKER HILL BY 340 PM CST...
IMPROVE BY 350 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3107 8985 3107 8991 3115 8999 3138 9003
3140 8997 3139 8984 3142 8982 3144 8966
3102 8966 3100 8984
TIME...MOT...LOC 2103Z 251DEG 33KT 3117 9015
$$
GARRETT2 follow-up statements
000
WWUS54 KJAN 312116
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CST THU JAN 31 2008
MSC091-312200-
/O.CON.KJAN.SV.W.0049.000000T0000Z-080131T2200Z/
MARION MS-
317 PM CST THU JAN 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR MARION COUNTY...
AT 317 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF PICKWICK...OR NEAR KOKOMO...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PICKWICK AND 9 MILES SOUTH OF MORGANTOWN BY 325 PM CST...
COLUMBIA BY 330 PM CST...
7 MILES NORTH OF PINEBUR BY 335 PM CST...
7 MILES SOUTH OF IMPROVE BY 340 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3107 8985 3107 8991 3115 8999 3138 9003
3140 8997 3139 8984 3142 8982 3144 8966
3102 8966 3100 8984
TIME...MOT...LOC 2117Z 249DEG 43KT 3116 8995
$$
GARRETT000
WWUS54 KJAN 312145
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST THU JAN 31 2008
MSC091-312155-
/O.CAN.KJAN.SV.W.0049.000000T0000Z-080131T2200Z/
MARION MS-
345 PM CST THU JAN 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.
LAT...LON 3107 8985 3107 8991 3115 8999 3138 9003
3140 8997 3139 8984 3142 8982 3144 8966
3102 8966 3100 8984
TIME...MOT...LOC 2145Z 249DEG 43KT 3128 8958
$$
GARRETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 2:20 PM CST, 43 minutes earlier.
Area forecast discussion, Jan 31, 2:20 PM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 220 PM CST THU JAN 31 2008 .DISCUSSION... COLDER WEATHER OVER THE NEXT 36 HRS... POTENTIAL SEVERE WEATHER AND HEAVY RAIN ON THE HORIZON... RAIN/TSTMS WILL DEPART THE AREA QUICKLY THIS EVENING AS A STRONG COLD FRONT MOVES EAST OF THE AREA. STRONG COLD ADVECTION BEHIND THE FRONT WILL BE ACCOMPANIED BY FAIRLY STRONG NORTHWEST WINDS... ESPECIALLY OVER THE ARKLAMISS DELTA REGION WHERE A LAKE WIND ADVISORY IS BEING CONTEMPLATED ATTM. THE COLD ADVECTION WILL BE STRONG ENOUGH TO SQUEEZE OUT SOME SPRINKLES/FLURRIES ALONG THE HIGHWAY 82 CORRIDOR IN NORTH CENTRAL MS AFTER MIDNIGHT. MOISTURE IS RATHER SHALLOW AND DOES NOT REACH -9 DEG C LEVEL FOR SNOW GROWTH POTENTIAL...BUT WEVE OBSERVED SNOW GRAINS BEFORE WITH SIMILAR THERMAL PROFILES WHERE PRECIP GENERATION IS BELOW 850MB IN -5 TO -7 DEG C RANGE...SO WILL CONTINUE MENTION OF FLURRIES. IN ANY CASE... PRECIP WILL BE VERY LIGHT AND SFC TEMPS WILL STAY ABOVE FREEZING SO DO NOT EXPECT ANY SNOW ACCUMULATION OR FREEZING DRIZZLE. OTHERWISE EXPECT HIGH PRESSURE AND A MUCH DRIER AIRMASS TO BUILD INTO THE ARKLAMISS REGION THROUGH FRIDAY. REDUCED MAV GUIDANCE LOW TEMPERATURES A BIT ACROSS WRN PORTIONS OF THE AREA TONIGHT. HIGH PRESSURE IS FORECAST TO SHIFT EASTWARD FRIDAY NIGHT ALLOWING FOR INCREASED MIXING ALONG AND WEST OF THE MS RIVER. HAVE REDUCED GUIDANCE LOW TEMPS OVER CENTRAL MS WHERE BETTER BOUNDARY LAYER MIXING IS NOT EXPECTED TO DEVELOP UNTIL NEAR SUNRISE SATURDAY MORNING. A WARMING TREND WILL BEGIN SATURDAY AS THE AIRMASS MODIFIES AND HIGH PRESSURE CONTINUES TO SHIFT EAST. THE GLOBAL MODELS CONTINUE TO INDICATE THAT AN ACTIVE WEATHER PATTERN WILL SET UP FROM LATE THIS WEEKEND THROUGH MUCH OF NEXT WEEK. AN UPPER LEVEL TROUGH-TO-RIDGE PATTERN IS FORECAST TO BECOME ESTABLISHED ACROSS THE SOUTHERN CONUS...PLACING THE LOWER MS VALLEY UNDER DISTURBED SOUTHWEST FLOW WITH PLENTY OF MOIST LOW-LEVEL INFLOW AVAILABLE FROM THE GULF. EXPECT A ROUND OF STRONG TSTM ACTIVITY TO BREAK OUT IN STRONG WARM ADVECTION SUNDAY AND SUNDAY NIGHT. SOME OF THE LATER GUIDANCE SUGGEST THAT THE RISK FOR SFC-BASED SEVERE TSTMS MAY BE INCREASING FOR SUNDAY AFTN/SUNDAY EVNG OVER SW PORTIONS OF THE FORECAST AREA...AND WE WILL MONITOR THOSE TRENDS. AT LEAST INITIALLY...CONVECTIVE INSTABILITY WILL BE ELEVATED AND HAIL WOULD BE THE GREATEST CONCERN WITH STRONGER STORMS. BY TUESDAY...THE PRIMARY TROUGH AXIS WILL BEGIN TO SWEEP EASTWARD AND RESULT IN THE DEVELOPMENT OF A STRONG LOW PRESSURE SYSTEM OVER THE MS VALLEY. ON THE SYNOPTIC SCALE...THIS EVENT LOOKS REALLY IMPRESSIVE WITH A LARGE IMPRESSIVE WARM SECTOR AHEAD OF A STRONG COLD FRONT BEING OVER-LAYED BY THE SRN PERIPHERY OF THE UPPER POLAR JET. SFC DEWPOINTS ARE EXPECTED TO INCREASE TO AT LEAST THE UPPER 60S DEG F...IMPRESSIVE FOR THE FIRST WEEK OF FEBRUARY. WE WILL CONTINUE TO MENTION SEVERE WEATHER POTENTIAL IN THE HWO AND PAINT SEVERE POTENTIAL FROM MONDAY (IN THE WEST) TO TUESDAY (AREAWIDE). IN ADDITION...INHERENT WITH THE TROUGH-TO-RIDGE PATTERN AND SW FLOW ALOFT WILL BE THE POTENTIAL FOR A LONG-DURATION HEAVY RAINFALL EVENT. MODELS HINT THAT NW FLOW WILL DEVELOP DURING THE MID TO LATTER PORTIONS OF NEXT WEEK RESULTING DRIER AND SEASONABLY COOL WEATHER. /EC/ && .AVIATION...MVFR TO LOCALLY IFR CEILINGS AND VISIBILITIES WILL CONTINUE TO BE OBSERVED AT MOST SITES THROUGH THE AFTERNOON...AS A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD FURTHER EAST ACROSS THE AREA. STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN MISSISSIPPI GENERALLY BETWEEN 20-01Z. BY MID EVENING...THERE MAY BE SOME WRAP AROUND IFR CEILINGS ACROSS THE NW...MOVING OVER THE COLD AIR. SO THERE MAY BE SOME FLURRIES OR PERHAPS SOME VERY VERY LIGHT SNOW ALONG THE HIGHWAY 82 CORRIDOR BETWEEN 06-12Z. /19/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/19
Hazardous weather outlook, Jan 31, 4:21 AM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 421 AM CST THU JAN 31 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 421 AM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A RISK FOR SEVERE STORMS PRODUCING HAIL WILL EXIST MUCH OF TODAY ACROSS THE OUTLOOK AREA...WITH THE GREATEST CHANCE FOR LARGE HAIL GREATER THAN QUARTER SIZE EXPECTED ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR BETWEEN NOON AND 8 PM. THESE STORMS WILL BE ELEVATED IN NATURE KEEPING THE RISK FOR DAMAGING WINDS QUITE LOW. HOWEVER...A RISK FOR A FEW TORNADOES WILL DEVELOP OVER SOUTHERN MISSISSIPPI FROM ABOUT 3 PM UNTIL 8 PM...ESPECIALLY FOR SOUTHEAST MISSISSIPPI. THIS RISK WILL PRIMARILY EXIST SOUTH OF THE HIGHWAY 84 CORRIDOR AND POINTS SOUTH. A STRONG WEATHER DISTURBANCE OVER TEXAS MOVING TOWARD THE LOWER MISSISSIPPI VALLEY WILL BRING LOCALLY HEAVY RAINS AND THUNDERSTORMS TODAY AND EARLY TONIGHT. A LOW PRESSURE CENTER WILL MOVE FROM THE NORTHWEST GULF INTO CENTRAL MISSISSIPPI BY THIS EVENING AND EXIT THE AREA BY MIDNIGHT. THE COMBINATION OF WIND SHEAR AND INSTABILITY WILL BE ENOUGH TO PRESENT A RISK FOR TORNADOES TO THE SOUTH OF THE PREDICTED LOW PRESSURE TRACK DURING THE AFTERNOON AND EARLY EVENING HOURS...ESPECIALLY SOUTHEAST OF A BROOKHAVEN TO QUITMAN LINE WHERE LARGE HAIL...HIGH WINDS AND TORNADOES WILL ALL BE POSSIBLE. THE SEVERE RISK SHOULD END BEFORE MIDNIGHT AS THE LOW EXITS EASTERN MISSISSIPPI. THERE IS ALSO THE POSSIBILITY THAT FLURRIES ON THE BACK EDGE OF THE DEPARTING LOW PRESSURE SYSTEM LATE TONIGHT COULD DEVELOP ACROSS MAINLY THE HIGHWAY 82 CORRIDOR BEFORE ENDING EARLY FRIDAY MORNING. IF THIS OCCURS...THE WARM GROUND CONDITIONS AND LIGHT PRECIPITATION SHOULD PREVENT ANY ACCUMULATIONS OR TRAVEL PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN IS EXPECTED OVER THE OUTLOOK AREA AS A SERIES OF STRONG DISTURBANCES AFFECT THE ARKLAMISS REGION BEGINNING MONDAY...AND CONTINUING THROUGH TUESDAY WHEN A STRONG COLD FRONT IS POISED TO MOVE IN. SEVERAL PARAMETERS AT THIS TIME ARE SUGGESTING THAT THE POTENTIAL FOR STRONG TO SEVERE STORMS WILL EXIST ACROSS THE AREA MAINLY DURING TUESDAY. PLEASE CONTINUE TO MONITOR LATER FORECASTS FOR THE LATEST INFORMATION CONCERNING THIS SEVERE WEATHER POTENTIAL FOR NEXT TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR MAINLY SOUTH PORTIONS TODAY. AN ACTIVE WEATHER PATTERN REQUIRING ACTIVATION IS ALSO POSSIBLE AT SOME POINT ABOUT TUESDAY. OTHERWISE...SPOTTER ACTIVATION IS NOT ANTICIPATED OVER THE WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40/CAB
In the hours before
Special weather statement, Jan 31, 11:57 AM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1157 AM CST THU JAN 31 2008 LAZ016-025-026-MSZ035-036-040>043-047-048-053-054-059>062-311855- TENSAS LA-CONCORDIA LA-JEFFERSON MS-CLAIBORNE MS-HINDS MS-WARREN MS- MADISON MS-FRANKLIN MS-LINCOLN MS-ADAMS MS-HOLMES MS-HUMPHREYS MS- COPIAH MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA- 1157 AM CST THU JAN 31 2008 ...LINE OF STORMS MOVING ACROSS THE MISSISSIPPI RIVER... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 45 MPH WINDS WAS LOCATED FROM 8 MILES NORTH OF HOLLY BLUFF TO SLOCUM AT 1157 AM CST...MOVING EAST AT 45 MPH. THIS LINE OF STORMS SHOULD AFFECT THE INTERSTATE 55 CORRIDOR...INCLUDING METROPOLITAN JACKSON...BEFORE 2 PM. PEOPLE IN ADAMS...CLAIBORNE...CONCORDIA...COPIAH...FRANKLIN... HINDS...HOLMES...HUMPHREYS...ISSAQUENA...JEFFERSON...LINCOLN... MADISON...SHARKEY...TENSAS...WARREN AND YAZOO COUNTIES...INCLUDING THE CITIES OF CLINTON...DURANT...JACKSON...NATCHEZ...REDWOOD... THORNTON...VALLEY PARK...VICKSBURG...VIDALIA AND YAZOO CITY...SHOULD MONITOR THESE STORMS CLOSELY. BYB
Local storm report, Jan 31, 12:59 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1259 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 3 NW JACKSON 32.35N 90.24W
01/31/2008 M0.88 INCH HINDS MS LAW ENFORCEMENT
JACKSON POLICE DEPARTMENT REPORTS NICKEL SIZE HAIL NEAR
HAWKINS FIELD.
&&
BRYANTLocal storm report, Jan 31, 1:11 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
111 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 6 NNE JACKSON 32.40N 90.17W
01/31/2008 E0.75 INCH HINDS MS NWS EMPLOYEE
MOTHER OF NWS EMPLOYEE REPORTING PENNY SIZE HAIL COVERING
THE GROUND ON THE NORTHEAST SIDE OF JACKSON.
&&
BRYANTLocal storm report, Jan 31, 1:18 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 12 SSE VICKSBURG 32.17N 90.79W
01/31/2008 E0.25 INCH WARREN MS TRAINED SPOTTER
STORM SPOTTER REPORTED PEA SIZE HAIL IN THE FAR SOUTHEAST
CORNER OF THE COUNTY.
&&
BRYANTSpecial weather statement, Jan 31, 2:37 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 237 PM CST THU JAN 31 2008 MSZ055-056-063>066-072>074-312135- COVINGTON MS-JONES MS-SMITH MS-FORREST MS-LAMAR MS-MARION MS- LAWRENCE MS-JEFFERSON DAVIS MS-SIMPSON MS- 237 PM CST THU JAN 31 2008 ...STRENGTHENING THUNDERSTORMS HEADED TOWARD SOUTHEAST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM MCCOMB TO MENDENHALL...MOVING GENERALLY EAST AT 45 MPH. THESE STORMS WILL AFFECT MANY LOCATIONS IN SOUTHEAST MISSISSIPPI THROUGH 4 PM. THE POTENTIAL FOR STORMS TO OBTAIN SEVERE LIMITS IS HIGHEST ALONG THE HIGHWAY 98 CORRIDOR THROUGH MARION...LAMAR AND FORREST COUNTIES. IN THESE AREAS HIGH WINDS...HAIL AND TORNADOES WILL ALL BE POSSIBLE THROUGH 230 PM. PEOPLE IN COVINGTON...FORREST...JEFFERSON DAVIS...JONES...LAMAR... LAWRENCE...MARION...SIMPSON AND SMITH COUNTIES...INCLUDING THE CITIES OF COLLINS...COLUMBIA...MAGEE...SANDY HOOK AND WEST HATTIESBURG... SHOULD MONITOR THESE STORMS CLOSELY. BYB
Special weather statement, Jan 31, 2:37 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 237 PM CST THU JAN 31 2008 MSZ055-056-063>066-072>074-312135- COVINGTON MS-JONES MS-SMITH MS-FORREST MS-LAMAR MS-MARION MS- LAWRENCE MS-JEFFERSON DAVIS MS-SIMPSON MS- 237 PM CST THU JAN 31 2008 ...STRENGTHENING THUNDERSTORMS HEADED TOWARD SOUTHEAST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM MCCOMB TO MENDENHALL...MOVING GENERALLY EAST AT 45 MPH. THESE STORMS WILL AFFECT MANY LOCATIONS IN SOUTHEAST MISSISSIPPI THROUGH 4 PM. THE POTENTIAL FOR STORMS TO OBTAIN SEVERE LIMITS IS HIGHEST ALONG THE HIGHWAY 98 CORRIDOR THROUGH MARION...LAMAR AND FORREST COUNTIES. IN THESE AREAS HIGH WINDS...HAIL AND TORNADOES WILL ALL BE POSSIBLE THROUGH 430 PM. PEOPLE IN COVINGTON...FORREST...JEFFERSON DAVIS...JONES...LAMAR... LAWRENCE...MARION...SIMPSON AND SMITH COUNTIES...INCLUDING THE CITIES OF COLLINS...COLUMBIA...MAGEE...SANDY HOOK AND WEST HATTIESBURG... SHOULD MONITOR THESE STORMS CLOSELY. CORRECTED TYPOS BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 12:12 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 33 min |
| Jan 31, 12:25 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 35 min |
| Jan 31, 12:54 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 23 min |
| Jan 31, 3:37 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 38 min |
| Jan 31, 4:13 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 33 min |
| Jan 31, 4:20 PM CST | Tornado Warning | JAN | Forrest | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.